Clopidogrel withdrawal: Hi, i was on... - British Heart Fou...

British Heart Foundation

28,399 members18,620 posts

Clopidogrel withdrawal

supersue1960 profile image

Hi, i was on Clopidogrel for 12 months following my 2nd stent, I finished taking it 2 weeks ago, am a bit worried as this week i have internal shaking all over my body gets worse on increased activity. my blood pressure is ok 120/67, but my pulse was 99 resting last night.

Does anyone know if its a withdrawel?

15 Replies

Hi i was on the same drug for 6 months. i was originally on ticagrelor but started hemoraging so switched. I didnt have any withdrawal symptoms, but that's not it to say people dont. I would strongly recommend you contact your gp , 911 or cardiac team today. It doesnt hurt to get checked out for piece of mind especially. I have been in contact with my gp on numerous occasions so dont feel you cant go to them. Ask them to refer you back to your cardiologist if you want to. You can never be too cautious is what ive been told. For piece of mind make the call. It will make you feel better. Hope you feel settled soon.

I’m due to come off mine in about 3 weeks. I never thought there could be potential side effects from stopping taking them

Loving-life profile image
Loving-life in reply to jamin100

Its always a bit nerve racking changing/coming of medication especially this one. From my point of view i have to say i was apprehensive, but thats a normal reaction, but after a few days i became more confident that all was ok. After a couple of weeks i felt elated as another milestone had been reached. My aunt used to say "never worry worry until worry worries you" so when your time comes to come off the medication, remember to breathe and feel good about it. I try to remain positive as there is always someone on hand professionally should i need it whether it be my gp, my cardiologist ,999 or 911. Knowing this helps me through the up and downs of the changes that come with these events. Also reward yourself, buy yourself a little treat you've done well.

Great reply. So perfectly succinct and right. Thank you

stomach pain or intestine bleeding is common side effects but withdrawal effects are not known to be standard. I have discontinued aspirin and taking clopidogrel alternate day.Sideeffects have gone but not facing any withdrawal syndrome

Hi Controlcause,

If you don't mind may I ask why you discontinuned Asprin and taking Clopidogrel. Usually doctors advise to continue Asprin for life and stop Clopidogrel after initial 12 months post heart attack. Did you seek cardiologist's advice before doing so?

I agree .few posts on site also showed aspirin intolerance like me, took gp advise. Cardiologist too conservative wanted ppi which has more side effects on me..last 2 years doing good on this calculated risk..this month I shall go for my annual echo n stress test

Thank you for the quick response.

Good morning Sue, I was on Clopidogrel for three years, stent, baloon angioplasty and another stent but had no withdrawal problems. Have a word with your GP.

Talk to your doctor, who, if they think it's needed, will refer you to your cardiologist. We all seem to react differently to drugs.

Thanks all, still not feeling myself, nearly collapsed when shopping on Friday, my legs felt they didn't belong to me, BP is ok, so its a mystery, but felt great before stopping. To the fact i walked up Mount Vesuvius 6 weeks ago! so you can see the big change in me.

Going to docs in the morning! X

I had no problems at all when I stopped clopidogrel

Hi Sue. It's been 2 years since you posted this. Can I ask what was the outcome? I am stopping my plavix now in the second week and there are withdrawal symptoms.

Axeman121 profile image
Axeman121 in reply to Jessebo

I had stents in Aug will be 6 months in Feb I want to come off DAPT ( plavix) So found very nice research piece please go through it. Will answer your question with evidence

Axeman121 profile image
Axeman121 in reply to Jessebo

ncbi.nlm.nih.gov/pmc/articl...

You may also like...